H-Pylori and Licorice? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 2 Old 09-04-2011, 09:51 PM - Thread Starter
 
Valkyrie9's Avatar
 
Join Date: Sep 2006
Location: Idaho
Posts: 2,035
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Hi there!  My doctor recently did a blood test on me for h-pylori and it came back positive.  She's got me taking the "Prev-Pack" of antibiotics (amoxicillin and...something -mycin, I can't remember, with Prevacid).  I've started taking a really good probiotic formula to help counter the ill effects of that.  I've read that licorice supplements can help with the lining of the stomach, but have also read that they may interfere with certain medications.  Can you help me here?

 

I'm taking 75 mg. of venlafaxine for anxiety/depression 2x a day, plus Trinessa birth control.  I know not to take licorice if there is any chance of pregnancy (there isn't) and to use a back-up method for pregnancy prevention while on the antibiotics. 

 

I'd appreciate any feedback you can give on the licorice or any other supplments to help with the h-pylori.  Oh, one more thing--do you think I should get my husband and my 5 year old tested for the bacteria too?  I'm not sure how contagious it is, but my little girl complains of stomach aches every couple of days.

 

Thanks!

Valkyrie9 is offline  
Sponsored Links
Advertisement
 
#2 of 2 Old 09-11-2011, 01:20 PM
 
drjkf's Avatar
 
Join Date: May 2011
Posts: 93
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

You did not mention whether you were having any digestive symptoms, but since your physician ran the H Pylori test, I can assume that you were symptomatic in some way.  Yes, H Pylori can run in close contacts, so I would suggest that you daughter and husband be tested if they have symptoms.  With the licorice, I can't advise you as you are not my patient, but I can say that I would be very cautious of any supplements with this many pharmaceuticals.  My inclination is to use homeopathic remedies when patients are on this many drugs, as the homeopathics have little likelihood of interacting.  Once you finish the Prev-Pak, you can re-evaluate whether it makes sense to do a supplement regimen, which is best done by having a consultation with a licensed naturopathic physician or holistic nurse practitioner or MD.  Probiotics are generally helpful, dosed as far away from the antibiotics as possible.  But, again, every person is different, so check with your physician before proceeding.

 

Best wishes as you heal!


Jennifer Karon-Flores, ND | www.nurtureclinic.com | Appointments in person, by phone & Skype 503/701-8766 |

Meeting you where you are, supporting you on your journey to whole body wellness


 

drjkf is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off